Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Multiple bent cracks in an infinite orthotropic plate under an anti-plane shear stress


Authors: B. M. Singh, J. Rokne and R. S. Dhaliwal
Journal: Quart. Appl. Math. 64 (2006), 253-269
MSC (2000): Primary 74B05, 44A15, 65R20
DOI: https://doi.org/10.1090/S0033-569X-06-00990-6
Published electronically: May 10, 2006
MathSciNet review: 2243862
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The problem of bent cracks of finite length in an orthotropic plate subject to an arbitrary longitudinal shear is studied with the help of Mellin transforms. The case of constant shear stress is considered in detail. The final results of this paper are obtained in closed form, and the expressions for stress intensity factors and crack energy are obtained. The numerical results for stress intensity factors are given in tabular form.


References [Enhancements On Off] (What's this?)

  • 1. G. R. Irwin, Fracture Mechanics. ONR First Symposium on Naval Structural Mechanics, Pergamon Press (1958).
  • 2. G. I. Barenblatt, The mathematical theory of equilibrium cracks in brittle fracture., Advances in Applied Mechanics, Vol. 7, Academic Press, New York, 1962, pp. 55–129. MR 0149728
  • 3. H. Kitagawa, R. Yunki and T. Ohira, Crack-morphological aspects in fracture mechanics. Engineering Fracture Mechanics 7, 515-529 (1975).
  • 4. Y. Zhang and X. S. Zhang, General solutions to an infinite plate weakened by a bent crack for the opening and sliding modes. Engineering Fracture Mechanics 34, 1023-1029 (1989).
  • 5. X. S. Zhang and Y. Zhang, The general solution to an orthotropic infinite plate with a bent crack under an arbitrary anti-plane shear stress. Engineering Fracture Mechanics 34, 263-268 (1989).
  • 6. B. M. Singh, Quadruple integral equations involving inverse Mellin transforms, Z. Angew. Math. Mech. 54 (1974), 201–203. MR 0358258, https://doi.org/10.1002/zamm.19740540314
  • 7. Ian N. Sneddon, Mixed boundary value problems in potential theory, North-Holland Publishing Co., Amsterdam; Interscience Publishers John Wiley & Sons, Inc., New York, 1966. MR 0216018
  • 8. A. Erdelyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Tables of Integral Transforms. Vol. 1, McGraw Hill, New York (1954).
  • 9. A. K. Nagar, L. S. Fu, and D. A. Mendelsohn, On quadruple integral equations related to a certain crack problem, J. Elasticity 16 (1986), no. 2, 163–177. MR 849670, https://doi.org/10.1007/BF00043583

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 74B05, 44A15, 65R20

Retrieve articles in all journals with MSC (2000): 74B05, 44A15, 65R20


Additional Information

B. M. Singh
Affiliation: Department of Computer Science, The University of Calgary, Calgary, Alberta, Canada T2N-1N4

J. Rokne
Affiliation: Department of Computer Science, The University of Calgary, Calgary, Alberta, Canada T2N-1N4
Email: rokne@cpsc.ucalgary.ca

R. S. Dhaliwal
Affiliation: Department of Mathematics, The University of Calgary, Calgary, Alberta, Canada T2N-1N4
Email: dhali.r@shaw.ca

DOI: https://doi.org/10.1090/S0033-569X-06-00990-6
Received by editor(s): April 7, 2005
Published electronically: May 10, 2006
Article copyright: © Copyright 2006 Brown University


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website